Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 28, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 28, 2014, 2:17 PM MDT. It took effect at Jun 29, 2014, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2014, 2:17 PM MDT (20:17 UTC)
- In effect from
- Jun 29, 2014, 12:00 PM MDT
- Expired
- Jun 29, 2014, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
119 WWUS75 KPIH 282017 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT SAT JUN 28 2014 IDZ020-021-290215- /O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/ /O.CON.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 217 PM MDT SAT JUN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. CURRENTLY A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...FROM NOON TODAY UNTIL 8 PM THIS EVENING...AND THEN FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY. * WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-290215- /O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 217 PM MDT SAT JUN 28 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. * TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY. * WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR DURING THIS TIME. * LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE... AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE EASTERN MAGIC VALLEY. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE VEHICLE. WINDS THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE BRANCHES AND CAUSE TEMPORARY POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
4 follow-up statements
573 WWUS75 KPIH 290200 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 800 PM MDT SAT JUN 28 2014 IDZ020-021-291200- /O.EXP.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/ /O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 800 PM MDT SAT JUN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. * TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY. * WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP TO 45 MPH AFTER NOON ON SUNDAY. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-291200- /O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 800 PM MDT SAT JUN 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. * TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY. * WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR DURING THIS TIME. * LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE... AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE EASTERN MAGIC VALLEY. * IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE VEHICLE. WINDS THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE BRANCHES AND CAUSE TEMPORARY POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
950 WWUS75 KPIH 290916 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT SUN JUN 29 2014 IDZ017-020-021-292115- /O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 316 AM MDT SUN JUN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. * TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY. * WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP TO 45 MPH AFTER NOON ON SUNDAY. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT AND BURLEY. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
571 WWUS75 KPIH 291949 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT SUN JUN 29 2014 IDZ017-020-021-300400- /O.CON.KPIH.WI.Y.0028.000000T0000Z-140630T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 149 PM MDT SUN JUN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING...UNTIL 10 PM SUNDAY. * WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP TO 45 MPH AFTER NOON ON SUNDAY. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT AND BURLEY. * IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE LIMBS AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
330 WWUS75 KPIH 300349 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 949 PM MDT SUN JUN 29 2014 ...WIND ADVISORY EXPIRES AT 10 PM MDT THIS EVENING... IDZ017-020-021-300500- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-140630T0400Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 949 PM MDT SUN JUN 29 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... WINDS HAVE DIED DOWN TO 10 TO 20 MPH THIS EVENING AND WILL DROP TO UNDER 10 MPH AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 28, 1:40 PM MDT, 37 minutes earlier.
Area forecast discussion, Jun 28, 1:40 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT SAT JUN 28 2014 .SHORT TERM...UPPER LEVEL JET STREAK PUSHING WEATHER DISTURBANCE OUT OF IDAHO THIS AFTERNOON. A FEW LINGERING SHOWERS IN THE UPPER SNAKE VALLEY...ISLAND PARK AND TETON REGION. A FEW LIGHTNING STRIKES POSSIBLE THROUGH 6 PM. WITH JET OVERHEAD..STRONG MIXING AT SURFACE ALLOWING FOR WIND GRADIENT TO TIGHTEN. WIND ADVISORY WILL CONTINUE INTO THIS EVENING. OVERNIGHT TEMPERATURES VARIED DUE TO CLOUD COVER. TONIGHT LESS CLOUDS SO TEMPS AT OR BELOW LAST NIGHT. ON SUNDAY JET DYNAMICS CONTINUE BE ALIGNED WITH SNAKE BASIN SO STRONGER WINDS POSSIBLE THROUGH THE DAYTIME HOURS. ALL THREE SNAKE VALLEY ZONES TO BE PLACED IN WIND ADVISORY...AND APPROACHING HIGH WIND WARNING IMPACTS...WE'LL MONITOR IN CASE WE NEED TO INCREASE LANGUAGE. .LONG TERM...4TH OF JULY WEEK WILL SEE A STRONG WARMING TREND AS RIDGE OF HIGH PRESSURE DOMINATES THE OVERALL WEATHER PATTERNS. TEMPERATURES INTO THE 80S AND 90S BY MIDWEEK CONTINUING INTO WEEKEND. AS RIDGE SHIFTS EASTWARD MODELS HINT AT SOME MONSOON LIKE FLOW BRINGING MOISTURE ALOFT BY THURSDAY TO SATURDAY TIME FRAME. WELL MONITOR FOR POTENTIAL OF AFTERNOON MOUNTAIN THUNDERSTORM POTENTIAL. OTHERWISE...KEY IMPACT WILL BE THE HEAT. RESIDENTS SHOULD PREPARE FOR THIS BIG CHANGE. VP && .AVIATION...-TSRA ENDING EARLY AND DO NOT EXPECT ANY IMPACT ON CIG OR VSBY. WIND IS THE MOST SERIOUS ISSUE...EXPECT WIND TO PEAK DURING THE EARLY AFTERNOON THEN SLOWLY DECREASE UNTIL A MORE SIGNIFICANT DROP-OFF IN THE MID-EVENING. WIND EXPECTED TO BE EVEN STRONGER SUN AFTERNOON AND EVENING...BUT SHOULD BE ALIGNING WITH MOST OF THE RUNWAYS. ONLY AIRDROME THAT MAY HAVE SOME DIFFICULTY IS KSUN...WHERE THE WIND FORECAST IS ALSO THE LOWEST IN CONFIDENCE DUE TO THE TERRAIN EFFECTS. MESSICK && .FIRE WEATHER...WARMER AND DRIER AIR MOVING IN FROM THE SOUTH IS ALSO GENERATING SOME WIND IN THE BOUNDARY ZONE WITH THE WETTER AND MORE UNSTABLE AIRMASS...WHICH IS OVER THE FORECAST AREA NOW AND WILL CONTINUE UNTIL LATE SUN NIGHT. WARMING...DRYING...AND VERY WINDY CONDITIONS SHOULD RETURN SUN AND CONTINUE FOR MOST OF THE UPCOMING WEEK. BY TUE...CONDITIONS WILL BE MORE SUMMER-LIKE WITH SNAKE RIVER PLAIN TEMPERATURES CROSSING THE 90 DEGREE THRESHOLD AND AFTERNOON HUMIDITY LOWERING INTO THE TEENS. THIS IS DUE TO HIGH PRESSURE STRENGTHENING OVER THE WESTERN STATES. THE ONLY FLY IN THE OINTMENT IS TO WATCH FOR SUBTROPICAL MOISTURE AND THUNDERSTORMS PUSHING NORTHWARD IF THE HIGH PRESSURE CENTER IS LOCATED IN THE FOUR CORNERS REGION AND PUTS THE NORTHERN GREAT BASIN IN SOUTHERLY FLOW. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING IDZ020-021. WIND ADVISORY FROM NOON TO 10 PM MDT SUNDAY IDZ017-020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:22 AM MDT | Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.